HighNESS International School on Thermal Neutron Scattering Kernel Generation

Europe/Stockholm
Tycho Brahe Auditorium (European Spallation Source Campus)

Tycho Brahe Auditorium

European Spallation Source Campus

Partikelgatan 2 224 84 Lund
Description

TSL School banner

Thank you for participating in the School!

All the material used in the School is available in the Github repository of the HighNESS project. Please find the link in the menu on the left, under "School Material". You can also find the Virtual Machine with all the software preinstalled (instructions to use it are in the repository).

Registration closed - See you at the School!

This event aims at providing graduate students and early career researchers with tools to model the interaction of low energy neutrons with matter, with applications to neutron thermalization, nuclear data, neutron moderators, neutron reflectors and neutron scattering instruments.

The school will cover both theory, development and application of thermal scattering kernels using state of the art free software for neutron simulation in cloud computing environments.

Topics:

  • Thermal neutron scattering theory,
  • Simulation of vibrational properties using Density Functional Theory,
  • Monte Carlo simulation of neutron transport,
  • Generation and sampling of scattering kernels using NCrystal.

The school will be held in person at the European Spallation Source Campus in Lund, Sweden. Course costs will be covered by the HighNESS project, but registration will be required due to limited space availability.

Lecturers:

Davide CAMPI, University of Milano-Bicocca, Italy.
Douglas DI JULIO, European Spallation Source, Sweden.
Rolando GRANADA, Centro Atomico Bariloche, Argentina.
Thomas KITTELMANN, European Spallation Source, Sweden.
Jose Ignacio MARQUEZ DAMIAN, European Spallation Source, Sweden.
Valentina SANTORO, European Spallation Source, Sweden.

Invited Speakers:

Xiao-Xiao CAI, China Spallation Neutron Source, China,
Andrew JACKSON, European Spallation Source, Sweden,
Nicola RIZZI, Denmark Technical University,
Alan TAKIBAYEV, European Spallation Source, Sweden,
Peter WILLENDRUP, Denmark Technical University & ESS, Denmark,
Shuqi XU, European Spallation Source, Sweden,
Luca ZANINI, European Spallation Source, Sweden.

This event is funded by HighNESS project at European Spallation Source ERIC under HORIZON 2020 grant agreement ID: 951782.

    • 09:00 10:30
      Introduction
      • 09:00
        Welcome and introduction 20m
        Speaker: Valentina Santoro (European Spallation Source ERIC)
      • 09:20
        Overview of Thermal Scattering 35m
        Speaker: Douglas Di Julio (European Spallation Source ERIC)
      • 09:55
        Neutron Moderators 35m
        Speakers: Alan Takibayev (European Spallation Source ERIC), Luca Zanini (European Spallation Source ERIC)
    • 10:30 10:40
      Coffee Break 10m
    • 10:40 11:15
      Introduction
      • 10:40
        Neutron Instruments 35m
        Speaker: Andrew Jackson (European Spallation Source ERIC)
    • 11:15 12:00
      Scattering Theory
    • 12:00 13:00
      Lunch 1h
    • 13:00 15:00
      Scattering Theory
    • 15:00 15:20
      Coffee Break 20m
    • 15:20 17:00
      Scattering Theory
    • 09:00 10:30
      Density Functional Theory
    • 10:30 10:40
      Coffee Break 10m
    • 10:40 12:00
      Density Functional Theory
    • 12:00 13:00
      Lunch 1h
    • 13:00 15:00
      Monte Carlo Radiation Transport
      • 13:00
        Monte Carlo Radiation Transport with OpenMC I 2h
        Speakers: Jose Ignacio Marquez Damian (European Spallation Source ERIC), Douglas Di Julio (European Spallation Source ERIC), Zoe Prieto
    • 15:00 15:20
      Coffee Break 20m
    • 15:20 17:00
      Monte Carlo Radiation Transport
      • 15:20
        Monte Carlo Radiation Transport with OpenMC II 1h 40m
        Speakers: Jose Ignacio Marquez Damian (European Spallation Source ERIC), Douglas Di Julio (European Spallation Source ERIC), Zoe Prieto (CNEA)
    • 09:00 10:30
      Thermal Scattering Modelling with NCrystal
    • 10:30 10:40
      Coffee Break 10m
    • 10:40 12:00
      Thermal Scattering Modelling with NCrystal
      • 10:40
        Thermal Scattering Modelling with NCrystal II 1h 20m
        Speaker: Thomas Kittelmann (European Spallation Source ERIC)
    • 12:00 12:10
      Group photo
    • 12:10 13:00
      Lunch 50m
    • 13:00 16:00
      Site Visit
    • 09:00 10:30
      Thermal Scattering Modelling with NCrystal
      • 09:00
        Thermal Scattering Modelling with NCrystal III 1h 30m
        Speaker: Thomas Kittelmann (European Spallation Source ERIC)
    • 10:30 10:40
      Coffee Break 10m
    • 10:40 12:00
      NCrystal - Monte Carlo Integration
      • 10:40
        NCrystal - Monte Carlo Integration I 1h 20m
        Speakers: Thomas Kittelmann (European Spallation Source ERIC), Douglas Di Julio (European Spallation Source ERIC), Jose Ignacio Marquez Damian (European Spallation Source ERIC)
    • 12:00 13:00
      Lunch 1h
    • 13:00 15:00
      NCrystal - Monte Carlo Integration
      • 13:00
        NCrystal - Monte Carlo Integration II 2h
        Speakers: Thomas Kittelmann (European Spallation Source ERIC), Douglas Di Julio (European Spallation Source ERIC), Jose Ignacio Marquez Damian (European Spallation Source ERIC)
    • 15:00 15:20
      Coffee Break 20m
    • 15:20 17:20
      Open Problems
      • 15:20
        Open Problems I 2h
        Speakers: Thomas Kittelmann (European Spallation Source ERIC), Douglas Di Julio (European Spallation Source ERIC), Jose Ignacio Marquez Damian (European Spallation Source ERIC)
    • 18:00 20:00
      Social Dinner
    • 09:00 10:30
      Advanced Topics
      • 09:00
        CINEMA / Prompt: CSNS Simulation Framework 45m
        Speaker: Xiao Xiao Cai (CSNS)
      • 09:45
        Thermal Scattering in Liquids - Convolutional Discrete Fourier Transform (CDFT) 45m
        Speaker: Xiao Xiao Cai (CSNS)
    • 10:30 10:40
      Coffee Break 10m
    • 10:40 12:00
      Advanced Topics
    • 12:00 13:00
      Lunch 1h
    • 13:00 15:00
      Student Presentations
    • 15:00 15:20
      Coffee Break 20m
    • 15:20 15:40
      Closing Session
Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×